Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Self-maps of projective spaces

Author: C. A. McGibbon
Journal: Trans. Amer. Math. Soc. 271 (1982), 325-346
MSC: Primary 55P40; Secondary 55S25
MathSciNet review: 648096
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The classical projective $ n$-spaces (real, complex, and quaternionic) are studied in terms of their self maps, from a homotopy point of view. Self maps of iterated suspensions of these spaces are also considered. The goal in both cases is to classify, up to homology, all such maps. This goal is achieved in the stable case. Some partial results are obtained in the unstable case. The results from both cases are used to compute the genus groups and the stable genus groups of the classical projective spaces. Applications to other spaces are also given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55P40, 55S25

Retrieve articles in all journals with MSC: 55P40, 55S25

Additional Information

Keywords: Projective $ n$-space, suspension, Adams $ e$-invariant, Hopf bundle, Vandermonde determinant, Maclaurin's series, genus of a nilpotent homotopy type, Lefschetz number, order of the identity
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society